MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/-5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/-5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 6570-0-036
Medical Device Problem Codes Unstable (1667); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Ambulation or Postural Difficulties (2544); Joint Laxity (4526)
Date of Event 06/30/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Patient had left index tha in (b)(6) 2021.Patient presents with recurrent instability.Undergoes revision on (b)(6) 2021.Findings: instability and heterotopic ossification.Only head, and liner are exchanged.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Additional Manufacturer Narrative
Reported event; an event regarding dislocation, instability and patient factors (heterotopic ossification) was reported.The event of patient factors was confirmed.Dislocation and instability was not confirmed.Method & results -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: this inquiry reports the failure of a right total hip replacement due to recurrent instability approximately three months following the primary surgery.I can confirm that the revision took place since i was able to review an operation report that described the instability and the change of components.I cannot confirm actual dislocation since i have no corroborating evidence such as office notes or x-rays with the hip dislocated.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of recurrent dislocation at approximately three months after the index operation are almost always surgical technique related but could be impacted by patient compliance and other factors.In this case the surgeon reports a 1 inch in diameter heterotopic bone formation as the cause of the dislocation.In my experience that would be unlikely.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided medical records by a clinical consultant indicated: this inquiry reports the failure of a right total hip replacement due to recurrent instability approximately three months following the primary surgery.I can confirm that the revision took place since i was able to review an operation report that described the instability and the change of components.I cannot confirm actual dislocation since i have no corroborating evidence such as office notes or x-rays with the hip dislocated.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of recurrent dislocation at approximately three months after the index operation are almost always surgical technique related but could be impacted by patient compliance and other factors.In this case the surgeon reports a 1 inch in diameter heterotopic bone formation as the cause of the dislocation.In my experience that would be unlikely.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient had left index tha in (b)(6), 2021.Patient presents with recurrent instability.Undergoes revision on (b)(6), 2021.Findings: instability and heterotopic ossification.Only head, and liner are exchanged.

Brand Name
DELTA V-40 CERAMIC HEAD 36/-5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13629019
Report Number0002249697-2022-00291
Device Sequence Number5950997
Product Code LZO
UDI-Device Identifier04546540608482
UDI-Public04546540608482
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K052718
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number6570-0-036
Device Catalogue Number6570-0-036
Device Lot Number82282904
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2022
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date03/01/2022
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight77 KG